Statistical inference in a random coefficient panel model

Horváth, L. & Trapani, L. (2016). Statistical inference in a random coefficient panel model. Journal of Econometrics, 193(1), pp. 54-75. doi: 10.1016/j.jeconom.2016.01.006

[img] Text - Accepted Version
Restricted to Repository staff only until 16 February 2019.

Download (363kB) | Request a copy

Abstract

This paper studies the asymptotics of the Weighted Least Squares (WLS) estimator of the autoregressive root in a panel Random Coefficient Autoregression (RCA). We show that, in an RCA context, there is no "unit root problem": the WLS estimator is always asymptotically normal, irrespective of the average value of the autoregressive root, of whether the autoregressive coefficient is random or not, and of the presence and degree of cross dependence. Our simulations indicate that the estimator has good properties, and that confidence intervals have the correct coverage even for sample sizes as small as (N,T)=(10,25). We illustrate our findings through two applications to macroeconomic and financial variables.

Item Type: Article
Subjects: H Social Sciences > HG Finance
Divisions: Cass Business School > Faculty of Finance
URI: http://openaccess.city.ac.uk/id/eprint/13954

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics